MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1.5MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1.5MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM915040
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, the coil pusher of a galaxy g3 mini coil 1.5mm x 4cm (glm915040, 30360503) is kinked.No patient injury was reported.Based on the visual analysis of the device pictures received, the core wire was found broken.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the visual analysis on the pictures received.Based on the visual analysis, the core wire was found broken.The findings meet us regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Based on the visual analysis of the pictures received, it could be noted that the dpu of the galaxy g3 mini 1.5mm x 4cm has multiple kinks.Also, it could be noted that the core wire is fraying and is severely damaged.No other defects could be noted.A manufacturing record evaluation (mre) was performed for the finished device 30360503 number, and no non-conformances related to the reported complaint condition were identified.The reported condition "device positioning unit (thermo-mechanical detachment system)- kinked/bent" was confirmed since the dpu of the galaxy could be noted with several kinked conditions.The mre suggests that the failure reported by the customer could not be related to the manufacturing process.No corrective action will be taken at this time.Further investigation will be performed once the device returns for analysis.Complaint trends are monitored on a monthly basis as part of the company post market surveillance.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #
=
> pc-(b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, the coil pusher of a galaxy g3 mini coil 1.5mm x 4cm (glm915040, 30360503) is kinked.No patient injury was reported.No additional information is available.A non-sterile unit galaxy g3 mini 1.5mm x 4cm was received inside of a pouch.The device was visually inspected, and a kink was noticed near the connector, at 29.5 and 41 inches from the proximal end.Copper wires from the core wire were noted to be broken at 10 inches from the proximal end.Reddish residues were observed at the embolic coil.The embolic coil was inspected, and it was found to be kinked and stretched at several sections.More reddish residues were observed along embolic coil length.A manufacturing record evaluation (mre) was performed, and no non-conformances related to the complaint were found during the review.The device was returned to cerenovus for further evaluation.During the visual and microscopic analysis of the device, it was noted that the core wire had a kink near the connector and several kinks throughout its length at 29.5 and 41 inches from the proximal end.Additionally, copper wires from the core wire were noted to be broken at 10 inches from the proximal end.Embolic coil was inspected, and it was observed kinked and stretched with reddish residues.The customer complaint was confirmed due to the damages observed are consistent with the picture provided by the customer.Reddish residues observed reasonably suggest that intraprocedural factors may have contributed to the failure, however this cannot be conclusively determined based on the information available.A manufacturing record evaluation was performed, and no non-conformances were identified.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) contains the following recommendation: ¿ do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failures and damages on the returned system.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
GALAXY G3 MINI 1.5MM X 4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key12968268
Report Number3008114965-2021-00649
Device Sequence Number11860823
Product Code KRD
UDI-Device Identifier10886704080152
UDI-Public10886704080152
Combination Product (Y/N)N
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberGLM915040
Device Catalogue NumberGLM915040
Device Lot Number30360503
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2021
Supplement Date Received by Manufacturer02/22/2022
Initial Report FDA Received Date12/09/2021
Supplement Report FDA Received Date02/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown